Indiana, 2011Damaging Winds and Heavy Rain in Indiana, June 19, 2011
June 19, 2011 · NWS PAH · 5 events in 3 counties and zones
A long-lived bow echo raced eastward across parts of southwest Indiana at 50 mph. An extensive rain shield in the wake of the fast-moving line of storms supported development of a cold pool that sustained its growth.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long-lived bow echo raced eastward across parts of southwest Indiana at 50 mph. An extensive rain shield in the wake of the fast-moving line of storms supported development of a cold pool that sustained its growth. A corridor of moderate instability existed in advance of the storms. A 40 to 50-knot southwesterly low-level jet veered more westerly, further aiding in the eastward movement of the bow echo. A westerly rear-inflow jet around 70 knots developed attendant to the developing bow echo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 1:34 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 1:34 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 AM CDT SUN JUN 19 2011
.DISCUSSION...
SEVERAL ISSUES THIS MORNING AND ALMOST ALL OF THEM IN THE SHORT TERM.
THE CURRENT MCS /MESOSCALE CONVECTIVE SYSTEM/ IS CURRENTLY EVOLVING
INTO THE EARLY LARGE SCALE BOW ECHO STAGE JUST WEST OF THE WFO PAH
FORECAST AREA AS OF 07Z /2 AM CDT/. THIS CONVECTION IS TRACKING
ALONG THE 925/850/700 MB WEST-EAST ORIENTED WARM FRONTAL
BOUNDARY ZONE...AND MAY GRADUALLY EXPAND S/SEWD ACROSS SOUTHEAST
MISSOURI ALONG THE NOSE OF THE LOW LEVEL JET THROUGH AT LEAST 10Z
/5AM CDT/ THIS MORNING.
FURTHER TO THE NORTH...STRETCHING ALONG THE INTERSTATE 64
CORRIDOR...THERE IS ANOTHER ELEVATED WARM ADVECTION ZONE ORIENTED
ROUGHLY WEST-EAST...ROUGHLY BETWEEN THE DIFFERENTIAL 925-700 MB
FRONTAL SLOPE DEPICTED BY THE 00Z SUN UPPER AIR MAPS. GOES SOUNDER
PRECIPITABLE WATER VALUES ARE BETWEEN 1.8-2.0 INCHES IN THIS ZONE.
CONSIDERING THE EXCESSIVE RAINFALL THAT OCCURRED SATURDAY MORNING IN
THE NORTHERN 1/3 OF THE WFO PAH CWA /SOUTHERN IL...SOUTHWEST IN AND
NORTHWEST KENTUCKY/...HEAVY RAINFALL...IN EXCESS OF AN INCH AN
HOUR...WILL BE LIKELY. BASED ON INTERNAL OFFICE DISCUSSIONS AND HPC
OUTLOOK FOR SLIGHT TO MODERATE RISK OF EXCESSIVE RAINFALL
TODAY...THE DECISION WAS MADE TO GO AHEAD WITH A FLASH FLOOD WATCH
FOR LOCATIONS GENERALLY ALONG AND EAST OF THE MISSISSIPPI
RIVER...MAINLY FOR THE MORNING HOURS.
THE COMBINATION OF THE DEVELOPING BOW ECHO AND THE CONVECTION
FURTHER EAST ALREADY IN THE WFO PAH FORECAST AREA WILL LIKELY LEAD
TO AN INITIAL DAMAGING WIND/SMALL HAIL/EXCESSIVE RAIN AND LIGHTNING
SCENARIO OVER THE FORECAST AREA THROUGH AT LEAST 14Z /9 AM CDT/. AS
WITH THE SATURDAY CONVECTION...ANTICIPATE THAT THERE WILL BE
SIGNIFICANT STABILIZATION IN THE COLD POOL LEFT BEHIND...SO
DRAMATICALLY DROPPED POP/WEATHER CHANCES DURING THE MIDDAY
TODAY...WITH SOME BRIEF INCREASE EARLY IN THE AFTERNOON ASSOCIATED
WITH DIFFERENTIAL HEATING/THUNDERSTORM BOUNDARY INTERACTIONS.
ALTHOUGH THE AVAILABLE DETERMINISTIC 00Z GFS/12KM NAM-WRF/...21Z/03Z
SREF WERE USED AS TEMPLATES FOR INITIAL CONVECTIVE ACTIVITY...THE
3KM HRRR AND NSSL 4KM WRF WAS USED TO PINPOINT THE FINER DETAILS OF
THE CONVECTIVE ACTIVITY TODAY.
FOR THE OUTER PERIODS...ADJUSTED POP/WEATHER/TEMPERATURE TO REFLECT
CLOSER THE THE GFS/SREF GUIDANCE.
FINALLY...LOWERED MAX TEMPERATURES TODAY AND RAISED DEWPOINTS FROM
GUIDANCE VALUES TO REFLECT EXPECTED WEATHER TODAY.
AFTER THAT MID LEVEL CAP SHOULD BE IN PLACE FOR MONDAY. RIDGE WILL
MOVE EAST BY TUESDAY ALLOWING FOR A CHANCE OF MORE
THUNDERSTORMS...MAINLY IN THE AFTERNOON. THE CHANCE CONTINUES
THROUGH THURSDAY AS A SLOW MOVING COLD FRONT MOVES ACROSS THE
REGION. IT MAY TAKE MORE THAN 24 HOURS FOR THE FRONT TO TRAVERSE
THE FORECAST AREA. A PORTION OF THE AREA ALREADY IN DAY 3 SLIGHT
RISK FOR SEVERE STORMS.
.AVIATION...
YET ANOTHER COMPLEX OF THUNDERSTORMS IS GOING TO ROLL INTO THE
AREA FROM THE WEST...EXITING MUCH OF THE AREA WITHIN A FEW HOURS
POST DAWN SUNDAY MORNING. MAINTAINED PREVAILING THUNDER MENTION AT
KEVV/KOWB OVERNIGHT. SOME OF THE STORMS COULD POSE THE POTENTIAL
FOR DAMAGING WINDS AND MARGINALLY SEVERE HAIL. LINGERING
THUNDERSTORM ACTIVITY SHOULD CLEAR THE REGION BY MID
MORNING...LEAVING BEHIND DRY CONDITIONS AND 5 TO 10 KNOT SOUTHWEST
WINDS THE REST OF THE DAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BOLLINGER-
CAPE GIRARDEAU-MISSISSIPPI-PERRY MO-SCOTT.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
KES/PS/DBHazardous weather outlook, Jun 19, 2:17 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT SUN JUN 19 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
317 AM CDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
TORNADO WATCH NUMBER 510 IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THROUGH 10 AM CDT. THE STORM PREDICTION CENTER HAS THE ENTIRE
OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE STORMS TODAY.
SEVERE WEATHER WILL BE LIKELY ACROSS THE OUTLOOK AREA FROM THE
EARLY TO LATE THIS SUNDAY MORNING. DAMAGING WINDS...FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE DOMINANT HAZARDS...WHILE
DAMAGING HAIL WILL BE A SECONDARY...BUT IMPORTANT HAZARD.
GIVEN THE INTENSE LOW LEVEL SHEAR IN THE VICINITY OF THE BOW ECHO
THIS MORNING...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE
LEADING EDGE OF THE LINE OF INTENSE THUNDERSTORMS.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM CDT FOR LOCATIONS
ALONG AND EAST OF MARBLE HILL AND NEW MADRID MISSOURI...AND
INCLUDES ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST
KENTUCKY. TORRENTIAL RAINFALL IS ALSO LIKELY IN WITHIN THE
MOISTURE LADEN AIR MASS AHEAD OF ANY STORMS THAT DEVELOP. DRIVERS
SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES...AND FLOODING
OF SOME ROADWAYS...ESPECIALLY THOSE ROADS WHICH ARE FLOOD PRONE OR
IN POORLY DRAINED AREAS.
MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE
GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS
FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
THURSDAY. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER REMAINS
LOW AT THIS TIME.
MINOR FLOODING IS FORECAST INCREASE TO MODERATE FLOODING ON THE
MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. THE BIG MUDDY
RIVER NEAR PLUMFIELD AND MURPHYSBORO...AND THE SKILLET FORK RIVER
NEAR WAYNE CITY ARE FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY AND
MONDAY. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS MORNING ACROSS THE ENTIRE
OUTLOOK AREA. REPORTS OF HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL TO THE NATIONAL WEATHER SERVICE IS ENCOURAGED.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON TUESDAY.
SMITH
In the hours before
Local storm report, Jun 19, 3:38 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG DU QUOIN 38.00N 89.24W
06/19/2011 PERRY IL EMERGENCY MNGR
*** 1 INJ *** ...UPDATE AT 430 AM...CAMPER BLOWN OVER
WITH 3 INDIVIDUALS TRAPPED INSIDE LOCATED AT THE DU QUOIN
STATE FAIRGROUNDS. INDIVIDUALS HAD TO BE EXTRACTED BY
FIRE/RESCUE. ONE PERSON SLIGHTLY INJURED.
&&
SMITTYLocal storm report, Jun 19, 3:46 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 5 S THEBES 37.14N 89.45W
06/19/2011 SCOTT MO TRAINED SPOTTER
NUMEROUS ROADS ARE FLOODING AS WELL AS MANY STREAMS AND
CREEKS NEAR BANKFULL.
&&
SMITTYSpecial weather statement, Jun 19, 3:58 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT SUN JUN 19 2011
INZ087-088-KYZ001>003-006-008-009-011>013-015>022-191030-
WARRICK IN-SPENCER IN-HENDERSON KY-DAVIESS KY-MCLEAN KY-WEBSTER KY-
HOPKINS KY-MUHLENBERG KY-CALDWELL KY-LYON KY-CHRISTIAN KY-TODD KY-
MARSHALL KY-TRIGG KY-CARLISLE KY-GRAVES KY-HICKMAN KY-CALLOWAY KY-
FULTON KY-
458 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND WARRICK COUNTIES IN
SOUTHWEST INDIANA...AND HOPKINS...EASTERN WEBSTER...MCLEAN...DAVIESS
AND EASTERN HENDERSON COUNTIES IN NORTHWEST KENTUCKY...AND TODD...
CHRISTIAN AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND
FULTON...CALLOWAY...HICKMAN...GRAVES...SOUTHERN CARLISLE...TRIGG...
MARSHALL...LYON AND CALDWELL COUNTIES IN WESTERN KENTUCKY UNTIL 530
AM CDT...
AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS AROUND 50 MPH.
THIS AREA OF STORMS ARE LOCATED IN SOUTHERN ILLINOIS AND WILL MOVE
INTO PORTIONS OF WEST KENTUCKY AND SOUTHWEST INDIANA OVER THE NEXT
HOUR. SEVERAL REPORTS OF STRONG WINDS...A FEW OVER 70 MPH HAVE BEEN
REPORTED. TORNADO WATCH NUMBER 510 REMAINS IN EFFECT UNTIL 10 AM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE MORTONS GAP...MADISONVILLE...
TRENTON...SLAUGHTERS...HANSON...WHITE PLAINS...SEBREE...ROBARDS...
GUTHRIE...ALLEGRE...ELKTON...GRAHAM...WEIR...BEECH GROVE...CLIFTY...
SACRAMENTO...GREENVILLE...HEBBARDSVILLE...STANLEY...ST. JOSEPH...
KNOTTSVILLE...FOLSOMVILLE...EUREKA...TENNYSON...SANTA CLAUS...
ROCKPORT...NEWBURGH...LYNNVILLE...GRANDVIEW...GENTRYVILLE...DALE...
CHRISNEY...CHANDLER...BOONVILLE...SOUTH CARROLLTON...POWDERLY...
OWENSBORO...MOSELEYVILLE...MASONVILLE...LIVERMORE...ISLAND...
DRAKESBORO...CENTRAL CITY...CALHOUN AND BREMEN.
FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 19, 4:04 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM FLASH FLOOD 2 S MCCLURE 37.29N 89.43W
06/19/2011 ALEXANDER IL TRAINED SPOTTER
WATER OVER ROADS ALONG ROUTE 3 IN MCCLURE AND ALONG
GRAPEVINE TRAIL. WINDS GUSTING TO 40 MPH.
&&
SMITTYSpecial weather statement, Jun 19, 4:06 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
506 AM CDT SUN JUN 19 2011
ILZ090-094-KYZ001>013-017-MOZ112-114-191045-
MASSAC IL-POPE IL-CRITTENDEN KY-LIVINGSTON KY-CALDWELL KY-BALLARD KY-
MCCRACKEN KY-LYON KY-CHRISTIAN KY-MARSHALL KY-TRIGG KY-CARLISLE KY-
GRAVES KY-HICKMAN KY-CALLOWAY KY-MISSISSIPPI MO-NEW MADRID MO-
FULTON KY-
506 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POPE AND
SOUTHEASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND FULTON...CALLOWAY...
HICKMAN...GRAVES...CARLISLE...TRIGG...MARSHALL...LYON...SOUTHERN
MCCRACKEN...SOUTHEASTERN BALLARD...CALDWELL...SOUTHERN LIVINGSTON AND
CRITTENDEN COUNTIES IN WESTERN KENTUCKY...AND EASTERN NEW MADRID AND
SOUTHERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 545 AM
CDT...
AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT UP TO 20 MINUTES AHEAD OF A LINE OF STRONG THUNDERSTORMS
MOVING THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THIS GUST
FRONT WILL LIKELY PRODUCE WITH VERY STRONG WINDS BETWEEN 40 AND 50
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES
EAST OF MARION TO SEDALIA...MOVING SOUTHEAST AT 40 MPH.
STRONGER WINDS MAY BE ASSOCIATED WITH THE ACTUAL LINE OF
THUNDERSTORMS AND SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR
PART OF THE AREA COVERED BY THIS SIGNIFICANT WEATHER ADVISORY.
LOCATIONS THAT MAY BE IMPACTED INCLUDE LYNNVILLE...FREDONIA...
KIRKSEY...KUTTAWA...EDDYVILLE...CRESWELL...HARDIN...HARRIS GROVE...
FARMERSVILLE...FRYER...MURRAY...PRINCETON...AURORA...HAZEL...
ENERGY...LAND BETWEEN THE LAKES AREA...ROCKCASTLE...CANTON...COBB...
NEW CONCORD...CADIZ...LINTON...HAWKINS AND CROFTON.
FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SMITH
Local storm report, Jun 19, 4:09 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
509 AM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND GST MOUNT VERNON 37.94N 87.90W
06/19/2011 M50 MPH POSEY IN TRAINED SPOTTER
WIND GUST ESTIMATES OF 40 TO 50 MPH WERE REPORTED.
&&
SMITTYThunderstorm Wind, Posey
- When
- June 19, 4:13 AM CST to 4:17 AM CST
- Where
- Posey County, Mt Vernon to 2 mi E of Mt Vernon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -87.900
A wind gust to 61 mph was measured by a trained spotter two miles east of Mount Vernon. In Mount Vernon, a television station's weather spotter estimated a wind gust to 70 mph.
Heavy Rain, Vanderburgh
- When
- June 19, 4:20 AM CST to 6:30 AM CST
- Where
- Vanderburgh County, Evansville
- Reported by
- Unknown
- Coordinates
- 37.980, -87.550
There were several reports of urban and small stream flooding around the county.
Thunderstorm Wind, Vanderburgh
- When
- June 19, 4:27 AM CST to 4:30 AM CST
- Where
- Vanderburgh County, 4.13 mi SSE of Smythe to 1.22 mi SSW of Smythe
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.944, -87.454
On the east side of Evansville, a trained spotter measured a wind gust to 67 mph. Power lines were blown down near the community of Angel Mounds, which is in the southeast corner of the county. A trained spotter there estimated the wind gusted to 65 mph. There were a couple of measured wind gusts to 55 mph on the north and northeast sides of Evansville.
Thunderstorm Wind, Spencer
- When
- June 19, 4:59 AM CST
- Where
- Spencer County, Rockport
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
A wind gust to 66 mph was measured by a trained spotter. There were small tree limbs down.
Thunderstorm Wind, Spencer
- When
- June 19, 5:05 AM CST
- Where
- Spencer County, St Meinrad
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -86.820
Several small trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314512, 315302, 314515, 314516, 314511.